Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 202, NWS St. Louis, MO

June 4, 2000Pike County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2000, 5:47 PM CDT for Pike County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2000, 5:47 PM CDT (22:47 UTC)
Expired
Jun 4, 2000, 6:30 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pike County, MO

The radar

The St Louis radar (KLSX), 84 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2143 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 042250
SVRSTL
MOC163-042330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
547 PM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN NORTHEAST MISSOURI

* UNTIL 630 PM CDT

* AT 547 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM 4 MILES WEST OF ST. CLEMENT..MOVING EAST AT 20 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  BOWLING GREEN
  CYRENE
  EOLIA
  ANNADA
  CLARKSVILLE 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3943 9145 3916 9138 3924 9078 3942 9099

PRZYBYLINSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:55 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 4, 1:55 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
155 PM CDT SUN JUN 4 2000

MAIN FORECAST CHALLENGE DEALS WITH THUNDERSTORMS TONIGHT.  ETA
SEEMED TO BE VERIFYING THE BEST AT 18Z...SO WILL FOLLOW THE
CLOSEST.  INGREDIENTS FOR TSRA ARE NOT ALL TOGETHER AS BEST UVV
ASSOCIATED WITH SHORTWAVE TROF SRN MN/WRN IA WILL BE OVER IA...FAR
NERN MO AND NRN AND CNTRL IL.  ELEVATED STORMS ALONG MO/IA BORDER
ARE STAYING JUST OUTSIDE OF CWFA ATTM. FORECAST FOR EVENING HAS BEEN
COMPLICATED BY OUTFLOW BOUNDARY LAID OUT BY MORNING CONVECTION NEAR
THE MS RIVER.  AT 18Z...SATELLITE AND SURFACE OBS PLACED THIS
BOUNDARY FROM THE SRN STL METRO TO COU TO NEAR CHILLICOTHE LINE.
THE COLD FRONT WAS CURRENTLY INTERSECTING THE COLD FRONT OVER NWRN
MO WHERE OBJECTIVE ANALYSIS IS SHOWING LOCALIZED SFC MOISTURE
CONVERGENCE WITH LITTLE CAP AND LI'S AOB MINUS 8 AND CAPES AOA 2000
J/KG.  THIS INTERSECTION IS CLOSE TO SFC LOW OVER S CNTRL IA WHICH
THE MESOETA MOVES TO JUST NE OF STL BY 06Z.  THINK BOUNDARY WILL
MOVE BACK N JUST A BIT IN RESPONSE TO THE LOW...SO WILL PUT BEST
POPS ALONG AND N OF BOUNDARY OVR NE MO AND SW IL. SVR TSRA IS
POSSIBLE AS 0-6 KM SHEAR IS BETWEEN 35-45 KTS AND SELY SFC WINDS ARE
ENHANCING SRH ALONG AND N OF THE BOUNDARY.  LOWER CHC POPS WILL DO
FARTHER S ALONG THE COLD FRONT.

FRONT WILL MOVE SE OVERNIGHT WITH WINDS TURNING NLY BEHIND FNT.
ABUNDANT LOW CLOUDS SEEN BEHIND FRONT OVER UPPER MIDWEST WILL FILTER
DOWN OVER REGION.  CYCONLIC LOW FLOW WITH HIGH RELATIVE HUMIDITIES
SHOULD KEEP THESE CLOUDS IN THE REGION INTO MONDAY NIGHT.  RIDGE
WILL FINALLY CROSS AREA ON TUESDAY...SO DON'T EXPECT MUCH OF WARM UP
UNTIL MIDWEEK.

TEMP GUIDANCE IS IN GOOD AGREEMENT AND WILL GENERALLY FOLLOW.  DO
PLAN TO TRIM HIGHS A CAT ON MONDAY WITH LOW CLOUDS AND BRISK NORTH
WINDS.

IN THE EXTENDED...ALL THE MEDIUM RANGE MODELS SHOWING THE SAME
GENERAL TREND OF LARGE RIDGE OVER THE WRN U.S. BEGINNING TO FLATTEN
OUT AS IT MOVES S OF LARGE VORTEX OVER ERN CANADA.  WHILE THERE ARE
DIFFERENCES IN THE DETAILS...DON'T SEE ANY FOCUS FOR RAIN IN THE
EXTENDED.  MRF GUIDANCE TEMPS FALL IN LINE WITH 850MB TEMPS AND WILL
FOLLOW.

.STL...NONE

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 5:13 PM CDTSevere Thunderstorm WarningLSXMonroe47 min
Jun 4, 5:35 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone55 min
Jun 4, 5:55 PM CDTSevere Thunderstorm WarningLSXAudrain, Ralls50 min
Jun 4, 6:25 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau50 min
Jun 4, 6:30 PM CDTTornado WarningLSXMontgomery30 min
Jun 4, 6:51 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole54 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.